Thunderstorm Wind, Menard
- When
- April 11, 2:09 PM CST
- Where
- Menard County, Petersburg
- Measured
- 53 kt (61 mph)
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.017, -89.850
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 11, 1:55 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT WED APR 11 2001 FORECAST CONCERNS THIS PD INCLUDE TIMING OF CONVECTION ACRS CWFA THIS EVENING WITH AREA TO BE COVERED BY WIND ADVSY TNT INTO THU MRNG. LONGER TERM CONCERNS INCLUDE PRECIP CHANCES LT FRI INTO SAT AND AGAIN ON EASTER SUNDAY. WATER VAPOR LOOP SHOWING IMPRESSIVE DRY SURGE STREAKING EWD THRU CNTRL MO THIS AFTN WITH MOST INTENSE CONVECTION OCCURRING NORTH-NORTHEAST OF H5 CLOSED LOW. BASED ON CONTINUITY...IT APPEARS MID LVL DRY SLOT WL PUSH EAST OF A PIA TO SPI LINE BY 830 THIS EVENING...AND THRU THE REMAINDER OF THE CWFA BY 1130 PM. LAPS HOURLY SOUNDING DATA ACRS NE MO INDICATING LOW LVL WINDS BACKING AHD OF APPRCHG SHORTWAVE WHICH SHOULD AID IN SEVERE THREAT INTO THIS EVENING. 0-6KM SHEAR AROUND 60 KTS SO PLENTY OF SHEAR AVAILABLE TO ANY STORMS THAT DO DEVELOP AHEAD OF THE APPRCHG FRONT. ONLY PROBLEM IS THAT LATEST LIGHTNING DATA SUGGESTS MOST OF THE STRIKES SHIFTING NORTH...CLOSER TO SFC AND UPPER LOW WHICH HAPPENED WITH THE LAST MAJOR WAVE THAT PULLED WELL WEST OF OUR CWA LAST WEEK. CONVECTION SHOULD END FROM WEST TO EAST IN THE 01-07Z TIME FRAME THIS EVENING WITH WINDS A CONCERN LT TNT INTO THU MRNG. MESOETA MODEL INDICATING 50KTS JUST OFF THE DECK TNT INTO THU MRNG IN ALL BUT THE SERN COUNTIES. SHOULD SEE THE WINDS SUBSIDE BY TOMORROW AFTN AS INTENSE SFC LOW PULLS NORTH OF LK SUPERIOR. RELATIVELY QUIET WX PATTERN INTO FRIDAY AS HIGH PRESSURE MOVES IN FROM THE PLAINS WITH SHORTWAVE ENERGY FORECAST TO MOVE ACRS THE MIDWEST FRIDAY. LOW AND MID LVL MOISTURE LACKING WITH THIS SHORTWAVE...HOWEVER...A MORE SIGNIFICANT WAVE DEVELOPS ACRS THE PLAINS FRIDAY AFTERNOON AND SHIFTS INTO THE CWA FRIDAY NIGHT. WL INTRODUCE 30 POPS FRIDAY NIGHT AS MOISTURE MAY BE A BIT MORE PLENTIFUL WITH THIS SYSTEM. UPPER PATTERN FLATTENS OUT ACRS THE MIDWEST AS MEDIUM RANGE MODELS SUGGEST LNGWV TROF TO REFORM ACRS THE LAKES REGION AGAIN BY EARLY NEXT WEEK WHICH SHOULD BRING MORE NORMAL EARLY APRIL WX TO THE MIDWEST. ...PRELIMINARY NUMBERS FOR COORDINATION ONLY... SPI BB 052/067 042/065 044 44500 PIA BB 050/065 040/062 041 44600 DEC BB 052/067 042/065 044 44500 CMI BB 053/065 042/065 043 44610 MTO BB 055/068 045/068 047 44611 LWV BB 058/072 049/070 050 44610 .ILX...WIND ADVISORY TNT INTO THU MORNING...ROUGHLY ALONG AND NORTH OF INTERSTATE 70. SMITH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111830- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1124 AM CDT WED APR 11 2001 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING TO THE WEST OF A LINE FROM BLOOMINGTON/NORMAL TO DECATUR TO TAYLORVILLE. TO THE EAST OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF CENTRAL AND SOUTHEAST ILLINOIS. A STRONG STORM SYSTEM MOVING INTO THE PLAINS WILL MOVE RAPIDLY ACROSS IOWA INTO WISCONSIN BY TONIGHT. STRONG SOUTH WINDS WILL TRANSPORT MOIST AND UNSTABLE AIR INTO THE MISSISSIPPI VALLEY AHEAD OF THE STORM SYSTEM. SHOWERS AND THUNDERSTORMS WILL REDEVELOP IN THIS UNSTABLE BY THIS AFTERNOON. DURING THE AFTERNOON...THUNDERSTORMS WILL REDEVELOP OVER CENTRAL MISSOURI AND CENTRAL IOWA...AND MOVE RAPIDLY INTO CENTRAL ILLINOIS. THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER OVER THE AREA IS FROM LATE AFTERNOON UNTIL MIDNIGHT. TORNADOES WILL BE POSSIBLE IN THE HIGH RISK AREA...BUT THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND THIS EVENING. KETCHAM
The Lincoln radar (KILX), 46 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239592.